Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 4, 2017, 2:56 PM MST for Mohave County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2017, 2:56 PM MST (21:56 UTC)
- Expired
- Sep 4, 2017, 3:24 PM MST
- In force
- 28 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 133 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560
WUUS55 KVEF 042156
SVRVEF
AZC015-042300-
/O.NEW.KVEF.SV.W.0041.170904T2156Z-170904T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
256 PM MST MON SEP 4 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southeastern Mohave County in northwestern Arizona...
* Until 400 PM MST
* At 254 PM MST, a severe thunderstorm was located 14 miles
northeast of Diamond M Ranch, or 48 miles northeast of Kingman,
and is moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Diamond M Ranch and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 11353 3563 11360 3559 11334 3531 11333
TIME...MOT...LOC 2154Z 077DEG 3KT 3547 11324
HAIL...1.00IN
WIND...60MPH
$$
AA1 follow-up statement
625
WWUS55 KVEF 042224
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
324 PM MST MON SEP 4 2017
AZC015-042233-
/O.CAN.KVEF.SV.W.0041.000000T0000Z-170904T2300Z/
Mohave AZ-
324 PM MST MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOHAVE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3523 11353 3563 11360 3559 11334 3531 11333
TIME...MOT...LOC 2220Z 077DEG 3KT 3547 11328
$$
AAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 9:47 AM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Sep 4, 9:47 AM MST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 947 AM PDT Mon Sep 4 2017 .SYNOPSIS...Isolated to scattered showers and thunderstorms are expected again this afternoon. The area of focus will continue to be Mohave County, where a late afternoon thunderstorm complex may develop. This could drive gusty winds through Mohave County into Clark and San Bernardino Counties. A ridge of high pressure aloft expected to build further west today which will increase temperatures areawide. Some moisture will remain across the region under the high pressure resulting in possible afternoon thunderstorms each day, primarily over higher terrain. && .UPDATE...Not much change was needed this morning to the previous forecast. Updated the sky and POP grids to represent current conditions with lingering clouds and decreased chances for showers this morning. Still a slight chance for isolated to scattered activity mainly focused in Central Mohave County, and along the higher terrain this afternoon into the early evening. If cloud cover continues across California, it may limit any shower activity along the eastern Sierra Mountains this afternoon. -Kryston && .PREV DISCUSSION... /issued at 315 AM PDT Mon Sep 4 2017/ .SHORT TERM...today through Wednesday Outside of an elevated band of showers in southwest San Bernardino County -- associated with remnants of tropical storm Lidia, conditions are tranquil this morning. As of 3 AM PDT, dew points are into the mid and upper 50s across the Las Vegas valley and even higher along the Colorado River -- mid to upper 60s. This increase in moisture can be attributed to a south-to-southeasterly between an upper ridge aloft and the remnant low of Lidia. Although this morning will feature a somewhat moist near-surface layer, it is not expected to last long as the moisture should mix out and dry out the near-surface layer later this morning. With this expected and fairly low-grade mid-level moisture, any thunderstorm activity today should occur during the afternoon hours after sufficient heating and will be limited to higher terrain across the southern Great Basin and Mohave County. Latest runs of convective allowing models are, again, showing spotty shower and thunderstorms this afternoon across central Nye and Lincoln Counties and an area of scattered thunderstorms over Mohave County. These solutions depict the afternoon storms across Mohave County to be the most aggressive as solutions indicate scattered storms growing upscale into a complex of thunderstorms. If this scenario unfolds, primary threats will be strong outflow, high rainfall rates that may lead to isolated flash flooding, and frequent lightning activity. Tuesday will be similar to this afternoon with the best moisture and instability situated across Mohave County and therefore will be the focus of diurnal thunderstorms. Wednesday will feature a moistened airmass that will spread northwest across the southern Great Basin increasing chances for afternoon thunderstorms for most areas. As the upper high remains overhead, temperatures will be above average through Tuesday before decreasing Wednesday as a column moisture increase will help reduce air temperature. .LONG TERM...Thursday through Monday. A general southerly flow will keep varying amounts of moisture over our region to fuel isolated to scattered thunderstorms through the coming weekend and early next week. The medium range models indicate a mean trough along the west coast and a broad ridge near the Four Corners Region will generally hold their positions. The hybrid remnant circulation of what was once Lidia is forecast to lift inland across northern California and Oregon Thursday ahead of a shortwave trough swinging down to take its place near the central California Coast which eventually becomes a closed circulation that remains nearly stationary Saturday through Monday. The GFS and ECMWF solutions are fairly close at depicting this though the ECMWF has a more well defined circulation which would enhance southerly flow and moisture advection over our area. This pattern will keep at least a slight chance of thunderstorm development over most zones along with temperatures trending downward toward normal. && .AVIATION...For McCarran...Generally light winds and only scattered clouds above 12 Kft AGL are expected in the terminal area today. Isolated thunderstorms will occur near the Peach Springs and Beatty corridors this afternoon and evening. This will lead to a slight possibility of thunderstorm outflow winds producing erratic conditions for the terminal area this evening, but confidence is too low to mention in the TAF. For the rest of southern Nevada, northwest Arizona and southeast California...Remnant mid and high level moisture from former Tropical Storm Lidia will remain over southeast California today. Elsewhere, isolated to scattered thunderstorms can be expected over northwest Arizona, south central Nevada and the southern Sierra this afternoon and evening. Prevailing winds will be light and variable but could be gusty and erratic near any storms this afternoon and evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Boothe LONG TERM/AVIATION....Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:30 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.